Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 101, NWS Grand Rapids, MI

July 2, 2008Gratiot County, Isabella County, Montcalm County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 2, 2008, 5:21 PM EDT for Gratiot County, Isabella County, Montcalm County, Michigan. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2008, 5:21 PM EDT (21:21 UTC)
Expired
Jul 2, 2008, 6:01 PM EDT
In force
40 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Gratiot County, MI, Isabella County, MI, Montcalm County, MI

The radar

The Grand Rapids radar (KGRR), 99 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 4:08 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1681 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 022121
SVRGRR
MIC057-073-117-022215-
/O.NEW.KGRR.SV.W.0101.080702T2121Z-080702T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
521 PM EDT WED JUL 2 2008

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GRATIOT COUNTY IN CENTRAL MICHIGAN
  ISABELLA COUNTY IN CENTRAL MICHIGAN
  NORTHEASTERN MONTCALM COUNTY IN CENTRAL MICHIGAN

* UNTIL 615 PM EDT

* AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING PENNY SIZED HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  BLANCHARD...AND MOVING EAST AT 58 MPH.

* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  MOUNT PLEASANT...     ROSEBUSH...

CONTINUOUS LIGHTING IS ALSO OCCURRING WITH THIS STORM. LIGHTNING IS
ONE OF NATURES TOP KILLERS. SEEK SHELTER IN A STURDY STRUCTURE
QUICKLY...IF YOU CAN HEAR THUNDER THEN YOU ARE IN DANGER OF BEING
STRUCK.

LAT...LON 4341 8436 4341 8509 4363 8509 4364 8509
      4376 8509 4382 8461 4347 8461 4347 8436
TIME...MOT...LOC 2121Z 257DEG 50KT 4354 8500

$$

COBB
3 follow-up statements
000 
WWUS53 KGRR 022139
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
539 PM EDT WED JUL 2 2008

MIC117-022149-
/O.CAN.KGRR.SV.W.0101.000000T0000Z-080702T2215Z/
MONTCALM MI-
539 PM EDT WED JUL 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTCALM COUNTY
HAS BEEN CANCELLED...

SEVERE WEATHER HAD MOVED OUT OF THE AREA. STAY TUNED FOR THE LATEST 
WEATHER INFORMATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4341 8436 4342 8463 4341 8485 4347 8485
      4353 8492 4378 8494 4382 8461 4347 8461
      4347 8436
TIME...MOT...LOC 2139Z 266DEG 43KT 4357 8474

$$

MIC057-073-022215-
/O.CON.KGRR.SV.W.0101.000000T0000Z-080702T2215Z/
ISABELLA MI-GRATIOT MI-
539 PM EDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN GRATIOT AND EASTERN ISABELLA COUNTIES...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MOUNT PLEASANT...AND MOVING EAST AT 50 MPH.


* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  WINN...               BEAL CITY...          ROSEBUSH...
  MOUNT PLEASANT...     LEATON...             FOREST HILL...
  SHEPHERD...           DELWIN...             LOOMIS...

CONTINUOUS LIGHTNING IS ALSO OCCURRING WITH THIS STORM. LIGHTNING IS
ONE OF NATURES TOP KILLERS. SEEK SHELTER IN A STURDY STRUCTURE
QUICKLY...IF YOU CAN HEAR THUNDER THEN YOU ARE IN DANGER OF BEING
STRUCK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4341 8436 4342 8463 4341 8485 4347 8485
      4353 8492 4378 8494 4382 8461 4347 8461
      4347 8436
TIME...MOT...LOC 2139Z 266DEG 43KT 4357 8474

$$

JK
000 
WWUS53 KGRR 022152
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
552 PM EDT WED JUL 2 2008

MIC057-073-022215-
/O.CON.KGRR.SV.W.0101.000000T0000Z-080702T2215Z/
ISABELLA MI-GRATIOT MI-
552 PM EDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN GRATIOT AND EASTERN ISABELLA COUNTIES...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
6 MILES EAST OF SHEPHERD...AND MOVING EAST AT 52 MPH.


* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  DELWIN...             SHEPHERD...

CONTINUOUS LIGHTNING IS ALSO OCCURRING WITH THIS STORM. LIGHTNING IS
ONE OF NATURES TOP KILLERS. SEEK SHELTER IN A STURDY STRUCTURE
QUICKLY...IF YOU CAN HEAR THUNDER THEN YOU ARE IN DANGER OF BEING
STRUCK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4347 8436 4347 8461 4380 8462 4382 8460
      4382 8461 4353 8478 4347 8477 4342 8462
      4342 8463 4341 8436
TIME...MOT...LOC 2152Z 281DEG 45KT 4350 8450

$$

JK
000 
WWUS53 KGRR 022201
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
601 PM EDT WED JUL 2 2008

MIC057-073-022211-
/O.CAN.KGRR.SV.W.0101.000000T0000Z-080702T2215Z/
ISABELLA MI-GRATIOT MI-
601 PM EDT WED JUL 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRATIOT AND
EASTERN ISABELLA COUNTIES HAS BEEN CANCELLED...

SEVERE WEATHER HAD MOVED OUT OF THE AREA. STAY TUNED FOR THE LATEST 
WEATHER INFORMATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4347 8436 4347 8461 4380 8462 4382 8460
      4382 8461 4353 8478 4347 8477 4342 8462
      4342 8463 4341 8436
TIME...MOT...LOC 2201Z 281DEG 45KT 4347 8435

$$

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 5:03 PM EDT, 18 minutes earlier.

Area forecast discussion, Jul 2, 5:03 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
503 PM EDT WED JUL 2 2008

LATEST UPDATE...ALL BUT AVIATION AND HYDROLOGY ...

.SYNOPSIS...(503 PM EDT WED JUL 2 2008)
A COLD FRONT WILL MOVE OUT OF THE AREA OVERNIGHT BRINGING AN END TO
THE SHOWERS AND THUNDERSTORMS. BEFORE MOVING ON... SOME OF THE
STORMS WILL PRODUCE DAMAGING WIND GUSTS IN ADDITION TO BRIEF HEAVY
RAIN... OCCASIONAL LIGHTNING AND HAIL UP TO AN INCH IN DIAMETER.
CANADIAN HIGH PRESSURE WILL BUILD IN AND RESULT IN DRY AND COOL
WEATHER THURSDAY AND THURSDAY NIGHT. INDEPENDENCE DAY CONTINUES TO
LOOK DRY. IN FACT DRY WEATHER WILL CONTINUE FOR OUR HOLIDAY WEEKEND
ALONG WITH A RETURN TO NEAR NORMAL TEMPERATURES.

&&

.SHORT TERM...(503 PM EDT WED JUL 2 2008)
(TONIGHT THROUGH TOMORROW)

VERY LITTLE CHANGES WERE NECESSARY TO OUR GOING FCST. SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY MORNING HOURS THURSDAY
ACROSS OUR SOUTHERN FORECAST AREA.

IT WILL BE DRY AND RATHER COOL THURSDAY W/MAX TEMPS ONLY REACHING
THE UPPER 60S TO MID 70S WITH THE CANADIAN HIGH BUILDING IN AND VERY
COOL N TO NE SFC FLOW.

&&

.LONG TERM...(503 PM EDT WED JUL 2 2008)
(THURSDAY NIGHT THROUGH WEDNESDAY)
WE WILL STICK WITH A DRY FCST FOR FRIDAY. WE ARE NOT BUYING 00Z GFS
GUIDANCE WHICH DEVELOPS SHOWERS ACROSS OUR SOUTHERN CWFA FRIDAY
MORNING AND EARLY AFTN. THIS SEEMS TO BE ATTRIBUTABLE TO A
CONVECTIVELY INDUCED VORT MAX PLACED TOO FAR NORTH. A CONSENSUS
BLEND OF LATEST SREF... WRF AND GLOBAL GEM GUIDANCE SUGGESTS THAT
DRY WX WILL CONTINUE FRIDAY. THIS SEEMS LIKE THE MOST LIKELY
SCENARIO AND PRESERVES CONTINUITY WITH OUR GOING FCST... ALTHOUGH I
AM A LITTLE CONCERNED ABOUT POTENTIAL FOR A FEW SHOWERS AS THE H5
TROF AXIS MOVES ACROSS.

FAIR WEATHER EXPECTED FROM FRIDAY NIGHT AND THROUGH THE WEEKEND.
TEMPERATURES SHOULD AVERAGE NEAR NORMAL OVER THE WEEKEND WITH WARMER
AND MORE HUMID WEATHER FOR LATE SUNDAY AND MONDAY AS SFC RIDGE MOVES
EAST AND RETURN FLOW SETS UP.

A COLD FRONT MOVING IN FROM THE NORTHWEST MAY BRING SOME SHOWERS OR
THUNDERSTORMS BY LATE MONDAY AND ESPECIALLY MONDAY NIGHT. THE FRONT
SLOWS DOWN AS IT BECOMES PARALLEL TO THE UPPER FLOW BY EARLY TUESDAY
AND SOME SCATTERED SHOWERS OR THUNDERSTORMS COULD LINGER ACROSS THE
SOUTHEAST FORECAST AREA MUCH OF TUESDAY.

&&

.MARINE...(503 PM EDT WED JUL 2 2008)
WINDS WILL BE COMING AROUND TO THE WEST AND THEN NORTHWEST OVERNIGHT
BEHIND THE DEPARTING COLD FRONT. WAVE HEIGHTS 2 TO 4 FEET EXPECTED
FOR THE ENTIRE NEARSHORE. THE COLD FRONT WILL BE SOUTH OF THE LAKE
BY 09Z THUR. HOWEVER... ANOTHER SMALL CRAFT ADVISORY IS POSSIBLE FOR
NORTH WIND/SIGNIFICANT WAVE ACTION BY THUR AFTN.

THUNDERSTORMS... GUSTY WINDS AND FREQUENT LIGHTNING WILL POSE A
SIGNIFICANT HAZARD TO MARINERS THROUGH TONIGHT.

&&

.AVIATION...(123 PM EDT WED JUL 2 2008)
VFR CONDITIONS WILL GO DOWN TO IFR CONDITIONS WITH A LINE OF
THUNDERSTORMS MOVING THROUGH THE AREA THIS AFTERNOON. CONDITIONS
SHOULD IMPROVE BACK TO VFR SOON AFTER THE STORMS CLEAR EACH TAF
SITE... THOUGH SCATTERED RAIN SHOWERS WILL LIKELY CONTINUE INTO THE
EVENING.... ESPECIALLY SOUTH AND EAST OF GRAND RAPIDS. THERE WILL BE
A SLOW CLEARING FROM NORTHWEST TO SOUTHEAST LATE TONIGHT AS THE
FRONT PUSHES THROUGH.

WINDS WILL BE FROM THE SOUTHWEST INTO THIS EVENING AND THEN GO
NORTHWEST AFTER THE COLD FRONT MOVES THROUGH. EXPECT SOME GUSTS OVER
20 KTS THIS AFTERNOON... WITH THE POTENTIAL FOR STRONGER WINDS IN
THUNDERSTORMS.

&&

.HYDROLOGY...(315 AM EDT WED JUL 2 2008)
NO SIGNIFICANT HYDRO ISSUES ARE ANTICIPATED SINCE BASIN AVG QPF OF
ONLY AROUND A HALF TO THREE QUARTERS OF AN INCH IS EXPECTED... WITH
ISOLATED AMOUNTS OF 1.00-1.50 INCHES POSSIBLE.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...SEVERE THUNDERSTORM WATCH 654 IN EFFECT THROUGH 11 PM FOR
ENTIRE AREA.
LM...SEVERE THUNDERSTORM WATCH 654 WHOLE LAKE THROUGH 11 PM.

&&

SYNOPSIS:     IOD
SHORT TERM:   IOD
LONG TERM:    IOD
MARINE:       IOD
AVIATION:     OSTUNO/IOD
HYDROLOGY:    LAURENS
Hazardous weather outlook, Jul 2, 6:04 AM EDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
604 AM EDT WED JUL 2 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-031015-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
604 AM EDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS ALL OF SOUTHWEST
LOWER MICHIGAN TODAY. DAMAGING WINDS AND LARGE HAIL ARE THE
GREATEST THREAT...BUT A TORNADO IS ALSO POSSIBLE. THE SEVERE
WEATHER IS EXPECTED FROM THE LATE AFTERNOON INTO THE EVENING.
STORM MOTION WILL BE TO THE EAST AT ABOUT 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

LMZ844>849-031015-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
604 AM EDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WAVES GREATER THAN 4 FEET WILL POSE A HAZARD TO SMALL CRAFT. RIP
CURRENTS ARE POSSIBLE AS WELL ALONG AREA BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WAVES GREATER THAN 4 FEET WILL POSE A HAZARD TO SMALL CRAFT ON
THURSDAY.

OSTUNO

In the hours before

Local storm report, Jul 2, 4:53 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
453 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             HASTINGS                42.65N 85.29W
07/02/2008  E1.00 INCH       BARRY              MI   COUNTY OFFICIAL

&&

MKALEMBK
Local storm report, Jul 2, 4:56 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
456 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             CROTON                  43.44N 85.66W
07/02/2008  M1.00 INCH       NEWAYGO            MI   AMATEUR RADIO

0355 PM     TSTM WND DMG     ST. JOHNS               43.00N 84.56W
07/02/2008                   CLINTON            MI   TRAINED SPOTTER

            HEALTHY 8 INCH BRANCH DOWN 1 BLOCK WEST OF COURT HOUSE.

&&

MKALEMBK
Local storm report, Jul 2, 5:01 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
501 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             CASCADE                 42.91N 85.50W
07/02/2008  M0.25 INCH       KENT               MI   TRAINED SPOTTER

            PEA SIZE HAIL WAS MEASURED ON 30TH ST.

&&

HOVING
Local storm report, Jul 2, 5:11 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
511 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     HEAVY RAIN       BYRON CENTER            42.81N 85.72W
07/02/2008  M1.50 INCH       KENT               MI   TRAINED SPOTTER

&&

MKALEMBK
Local storm report, Jul 2, 5:13 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
513 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND GST     2 ENE NEW RICHMOND      42.63N 86.03W
07/02/2008  E60 MPH          ALLEGAN            MI   TRAINED SPOTTER

&&

MKALEMBK
Local storm report, Jul 2, 5:18 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
518 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     FLOOD            EAST GRAND RAPIDS       42.95N 85.61W
07/02/2008                   KENT               MI   COUNTY OFFICIAL

            ON ESTELL, ALSO ON OAKWOOD AND LAKE DRIVE, AND HALL AND
            BURTON. WATER OVER TOP OF TIRES. VEHICLES OCCUPIED.

0500 PM     HEAVY RAIN       2 NE HOLLAND            42.79N 86.07W
07/02/2008  M1.15 INCH       OTTAWA             MI   TRAINED SPOTTER

            WIND ESTIMATED 60 TO 70 MPH. MANY 3 TO 4 INCH TREE
            BRANCHES DOWN. STREET FLOODING.

&&

MKALEMBK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 12:18 PM EDTSpecial Marine WarningGRR71 min
Jul 2, 12:26 PM EDTSpecial Weather StatementGRRLake, Mason, Muskegon, Newaygo, Oceana, Osceola64 min
Jul 2, 12:35 PM EDTSevere Thunderstorm WarningGRRLake, Mason, Newaygo, Oceana40 min
Jul 2, 1:10 PM EDTSevere Thunderstorm WarningGRRLake, Mason, Mecosta, Montcalm, Muskegon, Newaygo and 2 more65 min
Jul 2, 1:39 PM EDTSpecial Marine WarningGRR69 min
Jul 2, 1:57 PM EDTSevere Thunderstorm WarningGRRMuskegon, Ottawa63 min
Jul 2, 2:23 PM EDTSevere Thunderstorm WarningGRRKent, Montcalm, Muskegon, Newaygo, Oceana67 min
Jul 2, 2:40 PM EDTSevere Thunderstorm WarningGRRKent, Ottawa65 min
Jul 2, 3:00 PM EDTSevere Thunderstorm WarningGRROttawa26 min
Jul 2, 3:10 PM EDTSevere Thunderstorm WarningGRRClinton, Gratiot, Ionia, Montcalm65 min
Jul 2, 3:17 PM EDTAreal Flood AdvisoryGRRKent6 hr
Jul 2, 3:21 PM EDTSpecial Marine WarningGRR84 min
Jul 2, 3:26 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Clinton, Eaton, Ingham, Ionia and 1 more49 min
Jul 2, 3:47 PM EDTSpecial Weather StatementGRRLake, Mason, Newaygo, Oceana58 min
Jul 2, 3:52 PM EDTSevere Thunderstorm WarningGRRAllegan, Muskegon, Ottawa53 min
Jul 2, 4:18 PM EDTSevere Thunderstorm WarningGRRBarry, Eaton, Ingham57 min
Jul 2, 4:29 PM EDTSevere Thunderstorm WarningGRRIonia, Kent, Montcalm, Newaygo61 min
Jul 2, 4:41 PM EDTSpecial Marine WarningGRR62 min
Jul 2, 4:46 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Kent, Ottawa44 min
Jul 2, 4:54 PM EDTSevere Thunderstorm WarningGRRMecosta, Newaygo37 min
Jul 2, 4:59 PM EDTSevere Thunderstorm WarningGRRMecosta, Montcalm29 min
Jul 2, 5:16 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Calhoun, Clinton, Eaton, Ingham and 5 more59 min
Jul 2, 5:23 PM EDTLakeshore Flood StatementGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren7 hr
Jul 2, 5:27 PM EDTAreal Flood AdvisoryGRRBarry, Eaton, Ingham6 hr
Jul 2, 6:04 PM EDTSevere Thunderstorm WarningGRRBarry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo and 1 more41 min
Jul 2, 6:10 PM EDTSpecial Marine WarningGRR95 min
Jul 2, 6:41 PM EDTSevere Thunderstorm WarningGRRAllegan, Calhoun, Ingham, Jackson, Kalamazoo, Van Buren49 min
Jul 2, 6:43 PM EDTAreal Flood AdvisoryGRRCalhoun, Jackson, Kalamazoo, Van Buren6 hr
Jul 2, 7:31 PM EDTSevere Thunderstorm WarningGRRCalhoun, Jackson, Kalamazoo, Van Buren44 min
Jul 2, 7:36 PM EDTFlash Flood WarningGRRCalhoun, Kalamazoo6 hr
Jul 2, 7:42 PM EDTSevere Thunderstorm WarningGRRAllegan34 min
Jul 2, 7:52 PM EDTSpecial Marine WarningGRR83 min
Jul 2, 7:59 PM EDTSpecial Marine WarningGRR91 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.